Alert archive / Texas / Special Weather Statements in 2023

Special Weather Statement, NWS Fort Worth, TX

June 3, 2023Falls County, Robertson County, Texas

NWS Fort Worth, TX issued this special weather statement at Jun 3, 2023, 10:10 PM CDT for Falls County, Robertson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2023, 10:10 PM CDT (03:10 UTC)
Expired
Jun 3, 2023, 11:00 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Hail
0.50 in
Wind
40

Counties Falls County, TX, Robertson County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2023-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2023-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS84 KFWD 040310
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
1010 PM CDT Sat Jun 3 2023
 
TXZ160-161-174-175-040400-
Robertson TX-Falls TX-Limestone TX-Milam TX-
1010 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of Robertson,
northeastern Milam, south central Limestone and southeastern Falls
Counties through 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bremond, or 12 miles southeast of Marlin, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Marlin, Hearne, Franklin, Calvert, Bremond, Twin Oak Reservoir,
Kosse, Milano, Crossroads, Jones Prairie, Elevation, Hanover,
Baileyville, Reagan, New Baden, Highbank, Pleasant Grove, Wheelock,
Branchville and Gause.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3126 9699 3140 9660 3094 9631 3091 9635
      3087 9639 3074 9646 3070 9656 3073 9660
      3073 9662 3062 9684
TIME...MOT...LOC 0310Z 344DEG 15KT 3116 9676 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Bonnette

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:49 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 3, 6:49 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
649 PM CDT Sat Jun 3 2023

...New Aviation, Short Term...

.SHORT TERM... /NEW/
/Tonight and Tomorrow/

An outflow boundary is currently moving into the Metroplex from
the north/northeast, moving south/southwest, with scattered
showers and storms developing along and behind the boundary. Non-
convective wind gusts of 30-40 mph are being observed behind the
outflow even without any storms nearby. Low-level winds aloft are
generally out of the WNW, which is shunting a majority of the
precip east after it develops. Storms this evening have been good
rain-producers with several locations receiving upwards of 2" of
rain over a 2 hour period with minor flooding possible. Meager
deep-layer shear is supporting unorganized clusters of storms with
low severe potential, but there is enough instability that a few
robust updrafts are capable of becoming borderline severe with
wind and hail being the threats. Expect the outflow boundary and
scattered showers and storms to continue moving south this evening
with storm coverage waning a few hours after sunset with the loss
of heating.

Further south across Central Texas, precip has been much harder to
come by this afternoon as supercells across the Pecos Valley have
been an energy sink. A few scattered showers and storms will
remain possible, but the coverage of this activity will also wane
with the loss of heating this evening. A resurgence of activity
is possible in the early morning hours as a MCS moves into the
region from West Texas. We have adjusted PoPs according to our
recent thinking, but tomorrow's activity still remains uncertain
and will be largely dependent on the overnight MCS and the
placement of an upper level trough. The upper level trough is
projected to generally align over North Texas with higher PoPs
across Central Texas and lower PoPs along the Red River under the
apex of the trough.

Bonnette

&&

.LONG TERM... /Issued 147 PM CDT Sat Jun 3 2023/
/Sunday Night and Beyond/

Scattered convection may linger a few hours into Sunday evening
before diminishing due to loss of heating allowing for a partly
cloudy night with warm overnight lows in the mid to upper 60s.
Additional diurnally-driven scattered showers and thunderstorms
are expected across the forecast area Monday afternoon/evening as
a weak upper-level low develops over portions of North and Central
Texas. With weak flow aloft, widespread severe weather is not
expected. However, with plenty moisture available (PWATs
~1.5-1.7") and moderate instability (SBCAPE ~1000-1500 J/kg), a
few more robust thunderstorms containing gusty winds and locally
heavy downpours will be possible.

By late Monday into early Tuesday, subtropical ridging looks to
establish across portions of West Texas and the southern Rockies.
Daily chances for isolated to scattered thunderstorms will
continue through midweek during peak heating with support from
shortwave impulses progressing through the northwest flow aloft.
The best chances (30-50%) for an additional half-inch of rainfall
Monday through Wednesday will reside generally south of I-20 and
west of I-45. The synoptic pattern becomes a bit more unclear
toward the end of the work week into the weekend. The GFS solution
keeps a more unsettled pattern with continued weak disturbances
pushing into North and Central Texas through the weekend. The
ECMWF offers a drier solution with mid-level ridging developing
over the Southern Plains by Friday. One item that is more certain
is that we will likely keep afternoon highs in the mid 80s to low
90s and overnight lows in the mid 60s to low 70s as we enter the
second week of June.

Langfeld

&&

.AVIATION... /NEW/
/00Z TAFs/

An outflow just moved through the D10 terminals and brought gusty
north winds to all D10 terminals. Scattered thunderstorms are
developing behind the boundary that will likely continue for the
next several hours. Convective activity in D10 should remain more
scattered and mainly east of AFW/FTW and weaken/move out after
about 03-04Z this evening. Light northeast flow should then
prevail for the remainder of the night. Scattered showers and a
few isolated storms are developing near ACT that will also
continue through about 04-05Z this evening.

We are still uncertain about late tonight and tomorrow's
convective activity. A MCS will move across West Texas that will
move toward the D10 terminals late tonight or early tomorrow
morning. The current TAF still has VCSH from 15-21Z...but VCTS
will likely need to be introduced once the MCS starts to move east
and we can get a better sense of the timing INVOF the D10
terminals.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  87  68  85  67 /  50  50  40  40  20
Waco                67  86  65  83  65 /  30  70  40  50  20
Paris               66  86  66  88  66 /  30  40  20  20  10
Denton              64  87  64  85  64 /  40  50  40  30  10
McKinney            65  87  65  85  65 /  50  50  30  30  10
Dallas              69  88  69  87  68 /  50  50  30  40  20
Terrell             66  87  66  86  66 /  50  50  30  30  10
Corsicana           67  87  67  86  67 /  50  60  40  40  20
Temple              66  87  65  84  65 /  30  70  50  50  20
Mineral Wells       64  85  64  83  64 /  30  60  40  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 3, 5:53 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
553 PM CDT Sat Jun 3 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
553 PM CDT Sat Jun 3 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Scattered thunderstorms will continue this evening, primarily across
Eastern North Texas. Severe weather is not expected, but gusty winds,
small hail, and heavy rainfall is expected under the strongest storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More widespread thunderstorms are expected on Sunday. Heavy rainfall
may result in isolated flooding. Daytime thunderstorm chances will
continue throughout the upcoming workweek.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 8:14 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
814 PM CDT Sat Jun 3 2023

TXZ134-040145-
Ellis TX-
814 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of Ellis County through
845 PM CDT...

At 813 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ennis and another near Maypearl, both moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waxahachie, Ennis, Palmer, Italy, Maypearl, Bardwell, Alma, Bardwell
Lake, Garrett, Milford, Mertens, Reagor Springs, Ike, Telico, Avalon,
Forreston, Crisp, Howard, Five Points and Boyce.

This includes the following highways...
 Interstate 35E between mile markers 379 and 402.
 Interstate 45 between mile markers 244 and 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3230 9644 3205 9694 3206 9694 3221 9705
      3238 9707 3249 9660
TIME...MOT...LOC 0113Z 333DEG 10KT 3237 9666

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bonnette
Special weather statement, Jun 3, 8:32 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
832 PM CDT Sat Jun 3 2023

TXZ161-162-175-040215-
Robertson TX-Limestone TX-Leon TX-
832 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of northeastern
Robertson, west central Leon and central Limestone Counties through
915 PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorms
extending from Groesbeck to 7 miles northwest of Marquez, moving
south at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mexia, Groesbeck, Lake Limestone, Twin Oak Reservoir, Fort Parker
State Park, Lake Mexia, Thornton, Marquez, Ben Hur, Box Church,
Seale, Bald Prairie, Oletha, Shiloh and Farrar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3155 9676 3168 9651 3129 9614 3111 9642
TIME...MOT...LOC 0132Z 338DEG 11KT 3153 9657

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Bonnette
Local storm report, Jun 3, 8:37 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
837 PM CDT Sat Jun 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     Hail             1 SW Ennis              32.33N 96.65W
06/03/2023  E1.00 inch       Ellis              TX   Public

            Report of Quarter (1.00 in.) size hail.

&&

MAS
Special weather statement, Jun 3, 9:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
914 PM CDT Sat Jun 3 2023

TXZ145-146-040245-
Hill TX-Navarro TX-
914 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of southeastern Hill
and southwestern Navarro Counties through 945 PM CDT...

At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarro Mills Lake, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hubbard, Dawson, Navarro Mills Lake, Mount Calm, Malone, Penelope,
Pelham and Irene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3181 9672 3172 9691 3199 9698 3203 9677
      3181 9664
TIME...MOT...LOC 0213Z 340DEG 13KT 3193 9685

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Bonnette
Special weather statement, Jun 3, 9:32 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
932 PM CDT Sat Jun 3 2023

TXZ158>161-040315-
Falls TX-Limestone TX-McLennan TX-Bell TX-
932 PM CDT Sat Jun 3 2023

...Strong thunderstorms will impact portions of southeastern
McLennan, northeastern Bell, southern Limestone and Falls Counties
through 1015 PM CDT...

At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moody to Marlin to Lorena. Movement was south
at 5 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Temple, Hewitt, Robinson, Marlin, Groesbeck, Lorena, Troy,
Bruceville-Eddy, Moody, Riesel, Lott, Golinda, Lake Limestone, Lake
Creek Lake, Chilton, Thornton, Kosse, White Hall, Fallon and
Mooreville.

This includes Interstate 35 between mile markers 295 and 325.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3106 9743 3132 9742 3143 9727 3149 9687
      3162 9639 3141 9624 3138 9632 3135 9632
      3115 9675
TIME...MOT...LOC 0231Z 342DEG 6KT 3142 9672 3139 9697 3138 9723

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Bonnette
Special weather statement, Jun 3, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1010 PM CDT Sat Jun 3 2023

TXZ160-161-174-175-040400-
Robertson TX-Falls TX-Limestone TX-Milam TX-
1010 PM CDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of Robertson,
northeastern Milam, south central Limestone and southeastern Falls
Counties through 1100 PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bremond, or 12 miles southeast of Marlin, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Marlin, Hearne, Franklin, Calvert, Bremond, Twin Oak Reservoir,
Kosse, Milano, Crossroads, Jones Prairie, Elevation, Hanover,
Baileyville, Reagan, New Baden, Highbank, Pleasant Grove, Wheelock,
Branchville and Gause.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3126 9699 3140 9660 3094 9631 3091 9635
      3087 9639 3074 9646 3070 9656 3073 9660
      3073 9662 3062 9684
TIME...MOT...LOC 0310Z 344DEG 15KT 3116 9676

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Bonnette

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:01 PM CDTSpecial Weather StatementFWDDallas29 min
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis40 min
Jun 3, 7:18 PM CDTSpecial Weather StatementFWDHill27 min
Jun 3, 7:41 PM CDTSpecial Weather StatementFWDMcLennan49 min
Jun 3, 7:47 PM CDTSpecial Weather StatementFWDEllis28 min
Jun 3, 8:09 PM CDTSpecial Weather StatementFWDMcLennan36 min
Jun 3, 8:14 PM CDTSpecial Weather StatementFWDEllis31 min
Jun 3, 8:28 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro19 min
Jun 3, 8:32 PM CDTSpecial Weather StatementFWDLimestone43 min
Jun 3, 8:35 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro40 min
Jun 3, 8:46 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan47 min
Jun 3, 9:14 PM CDTSpecial Weather StatementFWDHill31 min
Jun 3, 9:32 PM CDTSpecial Weather StatementFWDFalls, Limestone43 min
Jun 3, 10:45 PM CDTSpecial Weather StatementFWDRobertson45 min
Jun 3, 11:06 PM CDTSpecial Weather StatementFWDCoryell24 min
Jun 4, 4:03 AM CDTSpecial Weather StatementFWDComanche27 min
Jun 4, 4:21 AM CDTSpecial Weather StatementFWDEastland24 min
Jun 4, 4:22 PM CDTAreal Flood AdvisoryFWDFalls3 hr

Nearby

Special Weather Statements in Texas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.